Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 24, 2009, 5:16 PM CDT for Sainte Genevieve County, Missouri; Randolph County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2009, 5:16 PM CDT (22:16 UTC)
- Expired
- Mar 24, 2009, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 242216
SVRLSX
ILC157-MOC186-242300-
/O.NEW.KLSX.SV.W.0019.090324T2216Z-090324T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT TUE MAR 24 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 600 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF STE.
GENEVIEVE...AND WAS MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
STE. GENEVIEVE...
ST. MARY...
CHESTER...
BREMEN...
PERCY...
STEELEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3769 9013 3806 9026 3822 8959 3795 8960
3781 8969 3781 8971 3785 8975 3790 8986
3787 8990 3788 8993 3783 9000 3770 9009
TIME...MOT...LOC 2215Z 250DEG 40KT 3786 9009
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 242233
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT TUE MAR 24 2009
MOC186-242242-
/O.CAN.KLSX.SV.W.0019.000000T0000Z-090324T2300Z/
STE. GENEVIEVE MO-
533 PM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STE. GENEVIEVE COUNTY
IS CANCELLED...
THE STORM HAS MOVED OUT OF STE. GENEVIEVE COUNTY...SO THE WARNING
HAS BEEN CANCELLED.
LAT...LON 3795 8960 3781 8969 3781 8971 3785 8975
3790 8985 3787 8990 3788 8993 3795 8996
3810 9006 3822 8960 3821 8959
TIME...MOT...LOC 2232Z 244DEG 38KT 3798 8990
$$
ILC157-242300-
/O.CON.KLSX.SV.W.0019.000000T0000Z-090324T2300Z/
RANDOLPH IL-
533 PM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR RANDOLPH COUNTY...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLIS GROVE...OR 6
MILES NORTHWEST OF CHESTER...MOVING NORTHEAST AT 45 MPH. SMALL HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NEW
PALESTINE...BREMEN...WALSH...PRESTON...BLAIR...WELGE...STEELEVILLE...
SPARTA...HOUSTON...EDEN...PERCY AND COULTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3795 8960 3781 8969 3781 8971 3785 8975
3790 8985 3787 8990 3788 8993 3795 8996
3810 9006 3822 8960 3821 8959
TIME...MOT...LOC 2232Z 244DEG 38KT 3798 8990
$$
BRITT000
WWUS53 KLSX 242255
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT TUE MAR 24 2009
ILC157-242305-
/O.EXP.KLSX.SV.W.0019.000000T0000Z-090324T2300Z/
RANDOLPH IL-
555 PM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 600
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3795 8960 3781 8969 3781 8971 3785 8975
3790 8985 3787 8990 3788 8993 3795 8996
3810 9006 3822 8960 3821 8959
TIME...MOT...LOC 2255Z 244DEG 38KT 3808 8963
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:17 PM CDT, 59 minutes earlier.
Area forecast discussion, Mar 24, 4:17 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT TUE MAR 24 2009
.DISCUSSION...
/355 PM CDT TUE MAR 24 2009/
LINE/AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PROGRESS
EASTWARD ACROSS EASTERN MO AND INTO WESTERN ILLINOIS LATE THIS
AFTERNOON. INSTABILITY IS QUITE LIMITED AND THUS FAR THIS HAS RESULTED IN
MARGINAL SEVERE POTENTIAL...WITH STRONG SHEAR AND FORCING THE MAIN
COMPENSATING FACTORS. HAVE A FEW DISTINCTIVE LEWPS MOVING ACROSS
THE EASTERN OZARKS THAT WILL HAVE TO BE MONITORED EARLY THIS
EVENING. OTHERWISE THINGS ARE BEHAVING THEMSELVES WITH THE LINE
JUST PRODUCING SOME LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. THE
CDFNT HAS ALREADY PUSHED INTO CENTRAL MO WITH A BRIEF CLEAR SLOT
AND THEN A LITTLE POST-FRONTAL CLOUDS IN ITS WAKE. THE AXIS OF
STRONG AND GUSTY SOUTHERLY WINDS HAS SHIFTED INTO IL IN CONCERT
WITH THE TIGHTEST SFC PRESSURE GRADIENT...THEREFORE HAVE CANCELLED
THE ADVISORY FURTHER WEST. THE LINE OF STORMS IS EXPECTED TO CLEAR
THE CWA BY 03Z.
HIGH PRESSURE WILL THEN DOMINATE THE REGION FOR A DAY OR SO BEFORE
ATTENTION TURNS TO THE NEXT WAVE OF PCPN AS EARLY AS WED NGT INTO THURS.
THE MODELS DISAGREE ON THE DEVELOPMENT OF THIS NEXT POTENTIAL
ROUND OF RAIN WITH TIMING DIFFERENCES ON A LEAD IMPULSE IN THE
DEVELOPING SW FLOW ALOFT. NO CLEAR FAVORED SOLUTION AT THIS
POINT...WITH A VAST ARRAY OF POSSIBILITIES. ATTM HAVE KEPT POPS IN
THE 20S. HAVE MORE CONFIDENCE OF PCPN BEGINNNING THURSDAY NIGHT AS
DECENT WAA AND MOISTURE TRANSPORT BEGIN. THE MAJOR PORTION OF THIS
NEXT STORM SYSTEM IS STILL ON TRACK FOR FRIDAY NIGHT INTO
SATURDAY. STILL SEEING VARIANCES WITH RESPECT TO THE SFC LOW
POSITION AND TIMING WHEN PASSING THROUGH THE MID MS VLY ON
SATURDAY. THERE COULD ALSO BE SOME SNOW ON THE BACK SIDE ALONG
WITH A GOOD AMOUNT OF WIND. CONSENSUS SOLN ON THE LOW TRACK WOULD
BRING BETTER CHANCES OF SNOW TO WRN MO LATE SATURDAY. WILL NEED TO
WATCH THIS TRACK...AS A SHIFT OF 25 MILES OR SO COULD MAKE A BIG
DIFFERENCE.
THERE ARE INDICATIONS THAT THE ACTIVE PATTERN WILL PERSIST IN THE
WAKE OF THE SATURDAY SYSTEM INTO NEXT WEEK. HOWEVER...THERE IS
CONSIDERABLE SPREAD IN THE OPERATIONAL MODEL SOLUTIONS AND EVIDENT
IN THE ENSEMBLE SPAGHETTI PLOTS. THUS CONFIDENCE IN THE SENSIBLE
WEATHER BEYOND SUNDAY IS QUITE LOW.
GLASS
&&
.AVIATION...
/1218 PM CDT TUE MAR 24 2009/
FOR THE 18Z TAFS...LINE OF TSRA JUST AHEAD OF COLD FRONT CURRENTLY
STRETCHES FROM NEAR UIN SSW TO DMO. THIS LINE OF TSRA WILL
CONTINUE TO PROPAGATE E JUST AHEAD OF THE ASSOCIATED COLD FRONT.
HAVE SLOWED PROGRESSION BY A COUPLE OF HOURS FROM PREV TAFS. LINE
OF TSRA CURRENTLY PRODUCING +RA AND HAVE THEREFORE LOWERED VISBYS
TO 1SM AS LINE PASSES EWD. BEHIND THE FRONT...SKIES SHOULD CLEAR
OUT QUICKLY AND REMAIN CLEAR OVERNIGHT. WINDS WILL REMAIN OUT OF
THE WEST DURING THE DAY TOMORROW. MAY NEED TO INCREASE WINDS
TOMORROW MORNING AS WINDS MAY STILL GUST TO AROUND 20 KTS.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BOND IL-CLINTON
IL-FAYETTE IL-MARION IL-MONTGOMERY IL-WASHINGTON IL.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MACOUPIN IL-
MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Mar 24, 3:49 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 349 PM CDT TUE MAR 24 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 349 PM CDT TUE MAR 24 2009 WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHWEST ILLINOIS THROUGH 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT STRONG AND GUSTY SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL PERSIST THROUGH THIS EVENING ACROSS PORTIONS OF SOUTHWEST ILLINOIS. PLEASE SEE THE WIND ADVISORY PRODUCT FOR MORE DETAILS. A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN AND GUSTY WINDS WILL MOVE ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS INTO THE EARLY EVENING. SOME OF THE STORMS ACROSS SOUTHEAST MISSOURI COULD BE SEVERE WITH DAMAGING WINDS. MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF MISSOURI AND ILLINOIS ON FRIDAY AND FRIDAY NIGHT...AS A NEW STORM SYSTEM IMPACTS THE NATIONS MIDSECTION. MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHEAST MISSOURI ARE ASKED TO RELAY ANY REPORTS OF SEVERE WEATHER FROM THE STORMS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Mar 24, 1:44 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD 5 W ASHLAND 38.77N 92.35W
03/24/2009 BOONE MO AMATEUR RADIO
1 TO 2 FEET OF FLOWING WATER OVER FOX HOLLOW
ROAD...APPROXIMATELY 5 MILES WEST OF ASHLAND.
&&
EVENT NUMBER LSX0901621
CVKINGLocal storm report, Mar 24, 1:56 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0154 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
03/24/2009 BOONE MO COUNTY OFFICIAL
WILHITE ROAD...EAST OF EVERT SCHOOL ROAD IS CLOSED DUE
TO FLASH FLOODING.
&&
EVENT NUMBER LSX0901622
CVKINGLocal storm report, Mar 24, 2:07 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0206 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
03/24/2009 BOONE MO COUNTY OFFICIAL
WILCOX AT TWIN BRIDGES CLOSED DUE TO FLASH FLOODNIG.
REPORTED BY BOONE COUNTY PUBLIC WORKS.
&&
EVENT NUMBER LSX0901623
CVKINGLocal storm report, Mar 24, 2:21 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0219 PM FLASH FLOOD STURGEON 39.23N 92.28W
03/24/2009 BOONE MO COUNTY OFFICIAL
FLASH FLOODING NEAR LOW WATER CROSSING ON WILLIAMS ROAD
NEAR STURGEON. REPORTED BY BOONE COUNTY PUBLIC WORKS.
&&
EVENT NUMBER LSX0901624
CVKINGLocal storm report, Mar 24, 4:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
432 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST ELLINGTON 37.24N 90.97W
03/24/2009 E60 MPH REYNOLDS MO LAW ENFORCEMENT
1 TREE BLOWN DOWN
&&
EVENT NUMBER LSX0901625
CVKINGLocal storm report, Mar 24, 5:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST IRON MOUNTAIN 37.70N 90.64W
03/24/2009 E60 MPH ST. FRANCOIS MO AMATEUR RADIO
POWER LINES DOWN
&&
EVENT NUMBER LSX0901626
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:58 AM CDT | Wind Advisory | LSX | Crawford, Franklin, Iron, Jefferson, Lincoln, Madison and 8 more | 14 hr |
| Mar 24, 7:24 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 32 min |
| Mar 24, 1:29 PM CDT | River Flood Warning | LSX | Saint Charles | 14 days |
| Mar 24, 1:50 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Monroe | 6 hr |
| Mar 24, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 37 min |
| Mar 24, 4:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 38 min |
| Mar 24, 6:29 PM CDT | River Flood Warning | LSX | Marion | 15 hr |
| Mar 24, 6:29 PM CDT | River Flood Warning | LSX | Marion | 15 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.